Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 320, NWS North Platte, NE

August 13, 20256 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2025, 10:11 PM CDT for 6 counties in Nebraska. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2025, 10:11 PM CDT (03:11 UTC)
Expired
Aug 13, 2025, 11:15 PM CDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE

The radar

The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 10:54 PM CDTTSTM WND GST 657 Wsw Butte, NEAt home weather station had a 65 mph wind gust.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 43 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 13, 3:48 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2025-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 381 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2025-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
381 J/kg
Mixed-layer CIN
-248 J/kg
Mixed-layer LCL
2623 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

762 
WUUS53 KLBF 140311
SVRLBF
NEC015-017-031-089-103-149-140415-
/O.NEW.KLBF.SV.W.0320.250814T0311Z-250814T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1011 PM CDT Wed Aug 13 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Eastern Cherry County in north central Nebraska...
  Rock County in north central Nebraska...
  Northern Brown County in north central Nebraska...
  Northwestern Holt County in north central Nebraska...
  Keya Paha County in north central Nebraska...
  Western Boyd County in north central Nebraska...

* Until 1115 PM CDT.

* At 1011 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles southwest of Dallas to near Springview to 8
  miles northwest of Johnstown, moving east at 65 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Ainsworth, Bassett, Spencer, Springview, Stuart, Butte, Long Pine,
  Newport, Naper, Johnstown, Wood Lake, Dustin, Burton, Anoka, Bobcat
  State Wildlife Management Area, Twin Lakes State Wildlife
  Management Area, Hull Lake State Wildlife Management Area, Thomas
  Creek State Wildlife Management Area, Mariaville, and Pine Glen
  State Wildlife Refuge.

This includes the following highways...
 Highway 183 between mile markers 163 and 225.
 Highway 20 between mile markers 219 and 288.
 Highway 281 between mile markers 214 and 223.
 Highway 12 between mile markers 37 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4264 9885 4224 9940 4259 10038 4290 9988
      4300 9981 4300 9859
TIME...MOT...LOC 0311Z 290DEG 58KT 4316 9961 4288 9980 4266 10017 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
130 
WWUS53 KLBF 140350
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1050 PM CDT Wed Aug 13 2025

NEC031-140359-
/O.CAN.KLBF.SV.W.0320.000000T0000Z-250814T0415Z/
Cherry NE-
1050 PM CDT Wed Aug 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHERRY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
north central Nebraska.

LAT...LON 4264 9885 4224 9940 4252 10019 4259 10018
      4288 9983 4300 9974 4300 9859
TIME...MOT...LOC 0349Z 290DEG 58KT 4296 9889 4269 9908 4247 9945 

$$

NEC015-017-089-103-149-140415-
/O.CON.KLBF.SV.W.0320.000000T0000Z-250814T0415Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
1050 PM CDT Wed Aug 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ROCK...NORTHERN BROWN...NORTHWESTERN HOLT...KEYA PAHA AND WESTERN
BOYD COUNTIES...

At 1049 PM CDT, severe thunderstorms were located along a line
extending from near Butte to 6 miles northeast of Stuart to 9 miles
southeast of Bassett, moving east at 65 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ainsworth, Bassett, Spencer, Springview, Stuart, Butte, Long Pine,
Newport, Naper, Johnstown, Dustin, Burton, Anoka, Bobcat State
Wildlife Management Area, Twin Lakes State Wildlife Management Area,
Hull Lake State Wildlife Management Area, Thomas Creek State Wildlife
Management Area, Mariaville, Pine Glen State Wildlife Refuge, and
Antelope Peak.

This includes the following highways...
 Highway 183 between mile markers 163 and 223.
 Highway 20 between mile markers 226 and 288.
 Highway 281 between mile markers 214 and 223.
 Highway 12 near mile marker 40, and between mile markers 44 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4264 9885 4224 9940 4252 10019 4259 10018
      4288 9983 4300 9974 4300 9859
TIME...MOT...LOC 0349Z 290DEG 58KT 4296 9889 4269 9908 4247 9945 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
734 
WWUS53 KLBF 140405
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1105 PM CDT Wed Aug 13 2025

NEC015-017-089-103-149-140415-
/O.CON.KLBF.SV.W.0320.000000T0000Z-250814T0415Z/
Rock NE-Brown NE-Holt NE-Keya Paha NE-Boyd NE-
1105 PM CDT Wed Aug 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR ROCK...CENTRAL BROWN...NORTHWESTERN HOLT...KEYA PAHA AND WESTERN
BOYD COUNTIES...

At 1104 PM CDT, severe thunderstorms were located along a line
extending from Butte to 6 miles north of Atkinson to 14 miles south
of Newport, moving southeast at 35 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Public. At 1054 PM 65 mph winds were reported 7 miles west 
         southwest of Butte.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Ainsworth, Bassett, Spencer, Springview, Stuart, Butte, Long Pine,
Newport, Naper, Johnstown, Dustin, Burton, Anoka, Bobcat State
Wildlife Management Area, Twin Lakes State Wildlife Management Area,
Hull Lake State Wildlife Management Area, Thomas Creek State Wildlife
Management Area, Mariaville, Pine Glen State Wildlife Refuge, and
Antelope Peak.

This includes the following highways...
 Highway 183 between mile markers 163 and 223.
 Highway 20 between mile markers 226 and 288.
 Highway 281 between mile markers 214 and 223.
 Highway 12 near mile marker 40, and between mile markers 44 and 123.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4264 9885 4224 9940 4252 10019 4259 10018
      4288 9983 4300 9974 4300 9859
TIME...MOT...LOC 0404Z 296DEG 67KT 4289 9882 4262 9901 4240 9938 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:46 PM CDT, 3 hours 25 minutes earlier. Its key messages:

  • Thunderstorms are expected to overspread northern Nebraska this evening from South Dakota. These storms may be strong to severe, with damaging wind gusts as the primary threat.
  • Scattered thunderstorms are possible across western Nebraska Thursday afternoon and evening. A few storms could be strong to severe with large hail and damaging winds.
  • The combination of hot temperatures and humidity will lead to increasing heat index values across southwest into central and north central Nebraska Thursday and Friday.
Area forecast discussion, Aug 13, 6:46 PM CDT, 3 hours 25 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
646 PM CDT Wed Aug 13 2025

.KEY MESSAGES...

- Thunderstorms are expected to overspread northern Nebraska
  this evening from South Dakota. These storms may be strong to
  severe, with damaging wind gusts as the primary threat.

- Scattered thunderstorms are possible across western Nebraska
  Thursday afternoon and evening. A few storms could be strong
  to severe with large hail and damaging winds.

- The combination of hot temperatures and humidity will lead to
  increasing heat index values across southwest into central and
  north central Nebraska Thursday and Friday.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 418 PM CDT Wed Aug 13 2025

Currently, thunderstorms are forming along the high terrain of
northeastern Wyoming and further east near the Black Hills. Further
southeast, a surface low is positioned across southeastern Wyoming,
with a surface trough extending through the Panhandle. This is
leading to gusty southerly winds across much of the area, as high as
25 to 35 miles per hour. Dewpoints range from the lower 50s across
the western Sandhills to the middle 60s in north central Nebraska.

For this evening and tonight, expect the aforementioned
thunderstorms to continue to progress out of northeastern
Wyoming into southern South Dakota and then northern Nebraska
with time. These storms will congeal into a line as they move
east and southeast with time, primarily posing a threat for
damaging wind gusts. Additional isolated thunderstorms will be
possible across northern Nebraska ahead of this line, though
confidence in this is low for now. Any storms ahead of the line
could be supercellular in nature, with adequate deep layer shear
(~35-45kts) and instability. These more discrete storms will
form within a well mixed environment, and would pose a risk for
damaging winds and hail. At least some threat for dry lightning
could occur with these storms as well, with limited
precipitation expected with their passage.

The main threat will be the encroaching line of storms from the
north, as it pushes into northwest Nebraska by late evening. This
line will encounter increasing instability with eastward extent and
could undergo strengthening with time. However, this will also
coincide with a stabilizing boundary layer. Still, this line should
sustain, and likely develop further south and east, into an
increasing southerly low level jet tonight. Some threat for damaging
wind gusts will likely persist into the early overnight hours north
of HWY 2. Convection then lingers behind the main line into early
tomorrow morning, likely focused atop a lingering cold pool across
north central Nebraska.

Increasing warm advection will boost highs back into the middle to
upper 90s for Thursday afternoon, with dewpoints ranging from the
upper 50s west to the lower 70s in north central Nebraska. The
combination of heat and humidity will lead to heat index values
approaching 100F for portions of southwest and central Nebraska.
Those with outdoor plans tomorrow should take necessary precautions
to reduce the risk for heat related illnesses.

By late afternoon, scattered thunderstorm development is possible
across the western Sandhills ahead of the surface trough yet again.
These storms will again pose a risk for damaging winds and hail, as
they form within a well mixed boundary layer. A strengthening
southerly low level jet tomorrow evening could again keep
thunderstorms going into the overnight hours for portions of
southwest into central Nebraska.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 418 PM CDT Wed Aug 13 2025

Yet another warm day is expected for Friday, as upper ridging
remains centered just off to the southeast of the area. High
temperatures again climb into the upper 90s to near 100 Friday
afternoon. Dewpoints look to be a few degrees higher Friday than
Thursday, and this could lead to heat index values exceeding 100F.
Heat headlines may be needed Friday afternoon across southwest into
central and north central Nebraska to address this threat.

Upper ridging then begins to move east by the weekend, with
southwesterly flow establishing aloft in its wake. This will bring a
return of more active weather, as a surface front begins to move
into the area. Near daily threats for thunderstorms should return,
along with temperatures back into the lower 90s. This will limit
heat concerns somewhat, though some locations still will likely see
heat index in the upper 90s. The active regime looks to persist into
early next week, as flow gradually transitions northwesterly aloft.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 630 PM CDT Wed Aug 13 2025

Mostly VFR conditions will exist over the next 24 hours. There
is a chance for isolated to scattered thunderstorms this evening
into the overnight, mostly across the northern Sandhills. Storms
could impact KVTN terminal, with lower confidence in storm
development further south into the southern Sandhills and
southwest Nebraska, including KLBF terminal. There will also be
LLWS tonight through early morning with winds out of the
southwest around 40 to 45 kts. Surface winds will be out of the
south around 15 to 20 kts this evening with gust up to 35kts.
Winds will remain breezy across north central Nebraska tomorrow
morning out of the southwest around 10 to 15 kts with gust up
to 20 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Brown
LONG TERM...Brown
AVIATION...Gomez
Hazardous weather outlook, Aug 13, 3:52 PM CDT, 6 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
352 PM CDT Wed Aug 13 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-142100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
352 PM CDT Wed Aug 13 2025 /252 PM MDT Wed Aug 13 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A line of strong to severe thunderstorms is expected to track across
portions of northern Nebraska and portions of the Sandhills this evening.
The main severe weather risk will be damaging wind gusts. Storms
could reach as far south as I-80 late this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered thunderstorms are possible across portions of the
western Sandhills Thursday afternoon and evening. A few storms could
be strong with an isolated severe storm or two. Strong wind gusts
would be the main threat, with large hail a secondary threat.

Temperatures climb late week, bringing heat index values in the
upper 90s to lower 100s on both Thursday and Friday. Heat index
values are expected to be highest across portions of southwest
Nebraska through portions of north central Nebraska.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed.

Taylor

In the hours before

Local storm report, Aug 13, 7:47 PM CDT, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
747 PM CDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Hail             5 ENE Hay Springs       42.72N 102.60W
08/13/2025  M1.25 Inch       Sheridan           NE   Public

&&
Local storm report, Aug 13, 8:55 PM CDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
855 PM CDT Wed Aug 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     Hail             21 N Ellsworth          42.36N 102.30W
08/13/2025  E1.75 Inch       Sheridan           NE   Public

&&
Special weather statement, Aug 13, 8:57 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service North Platte NE
857 PM CDT Wed Aug 13 2025

NEZ005-094-140245-
Eastern Cherry NE-Western Cherry NE-
857 PM CDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHERRY COUNTY
THROUGH 945 PM CDT...

At 857 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nenzel, or 28 miles west of Valentine, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Valentine, Kilgore, Nenzel, Crookston, Anderson Bridge State Wildlife
Management Area, Schlagel Creek State Wildlife Management Area,
Highway 97 crossing the Niobrara River, and Big Alkali Lake State
Wildlife Management Area.

This includes the following highways...
 Highway 20 between mile markers 163 and 203.
 Highway 97 between mile markers 119 and 141.
 Highway 83 between mile markers 194 and 221.
 Highway 12 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

&&

LAT...LON 4272 10126 4299 10118 4299 10049 4261 10047
TIME...MOT...LOC 0157Z 275DEG 26KT 4286 10111

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 13, 9:30 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service North Platte NE
930 PM CDT Wed Aug 13 2025

NEZ005-006-008-094-140315-
Brown NE-Eastern Cherry NE-Keya Paha NE-Western Cherry NE-
930 PM CDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND WESTERN KEYA PAHA COUNTIES THROUGH 1015 PM
CDT...

At 930 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Littleburg to near Merritt Reservoir.
Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Valentine, Norden, Valentine National Wildlife Refuge, Merritt
Reservoir, Wood Lake, Smith Falls State Park, Schlagel Creek State
Wildlife Management Area, Highway 97 crossing the Niobrara River,
North River Trail, Sparks, and Big Alkali Lake State Wildlife
Management Area.

This includes the following highways...
 Highway 20 between mile markers 191 and 231.
 Highway 97 between mile markers 109 and 141.
 Highway 83 between mile markers 186 and 222.
 Highway 12 between mile markers 1 and 39.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

&&

LAT...LON 4298 9982 4245 10015 4256 10097 4300 10058
      4300 9996
TIME...MOT...LOC 0230Z 272DEG 23KT 4301 10049 4262 10083

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
Special weather statement, Aug 13, 9:39 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service North Platte NE
839 PM MDT Wed Aug 13 2025

NEZ023-024-094-140330-
Hooker NE-Grant NE-Western Cherry NE-
839 PM MDT Wed Aug 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CHERRY...
NORTHEASTERN GRANT AND NORTHWESTERN HOOKER COUNTIES THROUGH 930 PM
MDT...

At 839 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Hyannis, or 38 miles west of Mullen, moving east at 25
mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Whitman, Speckel Meir Lake, Hire, Whitman Road crossing the North
Branch of the Middle Loup River, Sevenmile Hill, Weir, and Mother
Lake.

This includes the following highways...
 Highway 2 between mile markers 158 and 171.
 Highway 61 between mile markers 165 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
north central and west central Nebraska.

&&

LAT...LON 4211 10186 4231 10186 4236 10124 4196 10130
TIME...MOT...LOC 0239Z 272DEG 23KT 4220 10175

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 13, 9:56 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 PM CDT Wed Aug 13 2025

NEZ005>010-140345-
Brown NE-Eastern Cherry NE-Holt NE-Rock NE-Keya Paha NE-Boyd NE-
956 PM CDT Wed Aug 13 2025

...STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL CHERRY...NORTHERN
ROCK...BROWN...NORTHWESTERN HOLT...KEYA PAHA AND WESTERN BOYD
COUNTIES THROUGH 1045 PM CDT...

At 955 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dog Ear Lake to near Norden to 16 miles
northwest of Johnstown. Movement was southeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ainsworth, Bassett, Springview, Long Pine, Newport, Johnstown,
Norden, Wood Lake, Burton, Hofeld Lake, Nets Peak, Bobcat State
Wildlife Management Area, Meadville, North River Trail, Keller Park
State Recreation Area, Thomas Creek State Wildlife Management Area,
Mariaville, Pine Glen State Wildlife Refuge, Antelope Peak, and Jones
Lake.

This includes the following highways...
 Highway 183 between mile markers 175 and 225.
 Highway 20 between mile markers 212 and 269.
 Highway 12 between mile markers 26 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.

&&

LAT...LON 4259 9934 4228 9982 4262 10053 4289 10013
      4300 10007 4300 9912
TIME...MOT...LOC 0255Z 296DEG 36KT 4319 9986 4290 10002 4268 10034

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:25 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan65 min
Aug 13, 7:55 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan65 min
Aug 13, 8:22 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan68 min
Aug 13, 8:57 PM CDTSpecial Weather StatementLBFCherry48 min
Aug 13, 9:30 PM CDTSpecial Weather StatementLBF45 min
Aug 13, 9:39 PM CDTSpecial Weather StatementLBFGrant51 min
Aug 13, 9:56 PM CDTSpecial Weather StatementLBFBrown, Keya Paha49 min
Aug 13, 11:09 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFBoyd, Holt, Rock51 min
Aug 13, 11:48 PM CDTSpecial Weather StatementLBFLoup42 min
Aug 14, 12:15 AM CDTSpecial Weather StatementLBFHolt, Wheeler45 min
Aug 14, 12:25 AM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Loup, Wheeler50 min
Aug 14, 4:03 AM CDTHeat AdvisoryLBFBlaine, Boyd, Chase, Custer, Frontier, Garfield and 8 more40 hr
Aug 14, 2:30 PM CDTHeat AdvisoryLBFBoyd, Garfield, Holt, Wheeler54 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.